MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72201994
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a shoulder surgery, the ultrabraid suture broke while it was pulling after inserting into glenoid.A backup device was available to complete the procedure with no significant delay and no patient injuries.Additional bone hole was drilled.
 
Additional Manufacturer Narrative
One 2.9mm osteoraptor device used for treatment, was not returned for evaluation.Due to product unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Getting entangled up with other instruments or devices.3.Stripping or over-torque.4.Damaged prep instruments.5.Unexpected bone density/condition.Per instructions for use: ¿do not use sharp instruments to manage or control the suture.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.Breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith and nephew drill prior to implantation¿.Note: when using osteoraptor 2.3 mm suture anchors, use a smith and nephew 2.3 mm in-line drill guide, 2.3 mm obturator, and a drill bit specific to the suture anchors to prepare the insertion site (each sold separately).Product met specifications upon release to distribution.Complaint history review found no other report for this lot.

Brand Name
OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8666205
Report Number1219602-2019-00652
Device Sequence Number16721533
Product Code MAI
UDI-Device Identifier03596010615558
UDI-Public03596010615558
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Catalogue Number72201994
Device Lot Number2016154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1